# SDR AALA991556

- Difficulty date: October 15, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N493AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49731
- System (JASC): 2721 · Rudder Tab Control System
- Part: Bolt
- Part number: 49558711
- Condition: Missing
- Location: Rudder Tab
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DFW - FLT 465 - RIGHT AFTER T/O DFW WITH FLAP RETRACTION A/C TRIED TO ROLL RIGHT.  THE RUDDER FELT AS IF IT WAS LOCKED UP WHEN TRYING TO PUSH IT LEFT.  PUSHING IT RIGHT SEEMED TO WORK.  AT ONE POINT THE RUDDER PEDALS WERE FELT TO MOVE BACK AND FORTH SLIGHTLY ON THEIR OWN.  THE AUTOPILOT WAS NOT ON.  THE PROBLEM WAS WORSE AT HIGHER SPPEDS.  WHEN THE DFGS WAS MOVED FROM NR 1 TO NR 2 PER THE MANUAL THE RUDDER SEEMED TO UNLOCK AND THE A/C THEN TRIED TO ROLL THE OTHER DIRECTIONS.  GOING TO MANUAL RUDDER CAUSED YAWING AND ROLL IN NEW DIRECTIONS.  RETURNED DFW AND LANDED OVERWEIGHT WITHOUT INCIDENT.  TOUCHDOWN WAS NORMAL.  INSTALLED RUDDER TAB CRANK ARM BOLT AND CHECKED RUDDER RIG.  SYS GROUND CHECKED NORMAL OP'S.  AC
